Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 155, NWS Cheyenne, WY

July 24, 2011Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 24, 2011, 5:49 PM MDT for Laramie County, Wyoming. It was in force for 56 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 5:49 PM MDT (23:49 UTC)
Expired
Jul 24, 2011, 6:45 PM MDT
In force
56 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 18 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:50 PM MDTHAIL 0.752 W Cheyenne, WY
Jul 24, 5:52 PM MDTHAIL 14 Nw Cheyenne, WY
Jul 24, 5:53 PM MDTHAIL 12 Nw Cheyenne, WY
Jul 24, 5:54 PM MDTHAIL 0.753 W Cheyenne, WYAT WARREN AIR FORCE BASE. 42 KNOT WIND GUST.
Jul 24, 5:55 PM MDTHAIL 1.252 W Cheyenne, WYCONSISTENT QUARTER SIZED TO HALF DOLLAR SIZED HAIL BETWEEN 550P AND 555P AT FRONTIER PARK.
Jul 24, 5:59 PM MDTHAIL 0.52 E Cheyenne, WY0.40 INCHES OF RAIN IN 20 MINUTES.
Jul 24, 5:59 PM MDTHAIL 1.53 Sw Cheyenne, WYAT 27TH STREET AND AMES.
Jul 24, 6:11 PM MDTHAIL 1.53 W Cheyenne, WYAT WARREN AIR FORCE BASE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
2077 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WUUS55 KCYS 242349
SVRCYS
WYC021-250045-
/O.NEW.KCYS.SV.W.0155.110724T2349Z-110725T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 645 PM MDT

* AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHEYENNE...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHEYENNE AROUND 600 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FOX
FARM-COLLEGE AND SOUTH GREELEY HIGHWAY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 356 AND
382.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10432 4100 10495 4123 10492 4128 10452
TIME...MOT...LOC 2349Z 337DEG 5KT 4116 10478
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
4 follow-up statements
442 
WWUS55 KCYS 242359
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT SUN JUL 24 2011

WYC021-250045-
/O.CON.KCYS.SV.W.0155.000000T0000Z-110725T0045Z/
LARAMIE WY-
559 PM MDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 645 PM MDT...

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LARAMIE COUNTY
INCLUDING CHEYENNE UNTIL 900 PM MDT...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHEYENNE...MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL LARAMIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS FOX
FARM-COLLEGE AND SOUTH GREELEY HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10432 4100 10495 4123 10492 4128 10452
TIME...MOT...LOC 2358Z 003DEG 7KT 4114 10483
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
280 
WWUS55 KCYS 250014
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT SUN JUL 24 2011

WYC021-250045-
/O.CON.KCYS.SV.W.0155.000000T0000Z-110725T0045Z/
LARAMIE WY-
614 PM MDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 645 PM MDT...

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LARAMIE
COUNTY INCLUDING CHEYENNE UNTIL 900 PM MDT...

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WARREN AF BASE...OR 5 MILES SOUTHWEST OF CHEYENNE...MOVING SOUTHWEST
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH 
CENTRAL LARAMIE COUNTY AND WEST AND SOUTH CHEYENNE.

IF YOU ARE OUTSIDE...MOVE INDOORS NOW TO A SAFE SHELTER.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 356 AND
382.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10432 4100 10495 4123 10492 4128 10452
TIME...MOT...LOC 0013Z 043DEG 13KT 4110 10487
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
491 
WWUS55 KCYS 250035
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT SUN JUL 24 2011

WYC021-250045-
/O.CON.KCYS.SV.W.0155.000000T0000Z-110725T0045Z/
LARAMIE WY-
635 PM MDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 645 PM MDT...

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LARAMIE 
COUNTY INCLUDING CHEYENNE UNTIL 900 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF NATURAL FORT REST AREA...OR 8 MILES SOUTHWEST OF
CHEYENNE...MOVING SOUTHWEST AT 15 MPH.

IF OUTSIDE...MOVE INDOORS TO A PLACE OF SAFETY OR SHELTER.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 356 AND
368.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4114 10467 4100 10466 4100 10495 4114 10493
TIME...MOT...LOC 0034Z 026DEG 13KT 4104 10487
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
625 
WWUS55 KCYS 250041
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT SUN JUL 24 2011

WYC021-250051-
/O.EXP.KCYS.SV.W.0155.000000T0000Z-110725T0045Z/
LARAMIE WY-
641 PM MDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY
WILL EXPIRE AT 645 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4114 10467 4100 10466 4100 10495 4114 10493
TIME...MOT...LOC 0041Z 026DEG 13KT 4102 10488

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:35 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 24, 3:35 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT SUN JUL 24 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS WHEN THE BEST
CHANCE OF THUNDERSTORMS WILL TAKE PLACE EARLY THIS WEEK.

TONIGHT:
LATEST RADAR LOOP WAS SHOWING A COUPLE OF STRONG TO SEVERE THUNDERSTORMS
DEVELOPING JUST NORTHEAST OF CHEYENNE. LATEST WATER VAPOR LOOP
WAS SHOWING A POTENTIAL VORTICITY (PV) ANOMALY IN SOUTHEAST
WYOMING. THIS PV ANOMALY SHOULD CONTINUE TO AID IN DEVELOPING MORE
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST WYOMING MAINLY
SOUTHEAST OF A TORRINGTON TO LARAMIE LINE WHERE SURFACE BOUNDARIES
HAVE BEEN FORMING FROM CONVECTION. THE HRRR IS ALSO PICKING UP ON
CONVECTION DEVELOPING ACROSS THE PANHANDLE LATE THIS AFTERNOON AND
EVENING WHERE VERY RICH DEWPOINTS ARE IN PLACE (MID TO UPPER 60S).
IF CONVECTION CAN KEEP GOING ACROSS THIS AREA IT WILL MOST LIKELY
MOVE EAST WITH SOME PROPAGATION TO THE SOUTHEAST WITH ANY STRONGER
STORMS. WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS AS WELL
WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THIS
CONVECTION SHOULD MOSTLY MOVE OUT OF THE PICTURE BY LATE EVENING.

MONDAY:
LOOKS TO BE ANOTHER MONSOONAL DAY WITH PLENTY OF LOW LEVEL
MOISTURE EAST OF THE LARAMIE RANGE. UPPER LEVEL ANALYSIS IS
DEPICTING GOOD UPPER LEVEL DIFFLUENCE WHICH MAY BE ENOUGH OF A
TRIGGER MECHANISM TO FIRE A FEW SCATTERED SHOWERS AND
THUNDERSTORMS EAST OF THE LARAMIE RANGE. COVERAGE DOES NOT APPEAR
AS GREAT AS THIS AFTERNOON DUE TO LIMITED UPPER LEVEL FORCING.

MONDAY NIGHT-TUESDAY NIGHT:
LATEST WATER VAPOR LOOP IS SHOWING A FAIRLY STRONG UPPER LEVEL
TROF MOVING TOWARDS THE PACIFIC NORTHWEST. THE MODELS ARE SHOWING
SOME DIFFERENCES ON THE POSITION OF THE UPPER LEVEL JET STREAK
MOVING THROUGH IDAHO AND WESTERN MONTANA. THE GFS APPEARS TO BE
THE MOST PROGRESSIVE MODEL IN PUSHING THIS TROF THROUGH THE
CANADIAN PROVIDENCES AND SWINGING A MID LEVEL TROF INTO EXTREME
SOUTHEAST WYOMING BY 00Z WEDNESDAY. WE ARE LEANING MORE TOWARDS
THE THE SLOWER SOLUTIONS (ECMWF/UKMET/NAM) WHICH WILL FAVOR A
SLIGHTLY DELAYED SOLUTION (~6HRS). AHEAD OF THIS TROF...WE WILL SEE
INCREASING MID LEVEL MOISTURE WHICH WILL INCREASE THE PRECIPITABLE
WATER VALUES ACROSS THE AREA WHICH WILL FAVOR LIMITED CAPPING AND
MORE COVERAGE OF SHOWERS AND THUNDERSTORMS. WE DELAYED THE TIMING
OF THE SHOWERS AND THUNDERSTORMS MOVING INTO THE WESTERN PORTION
OF THE FORECAST AREA UNTIL AFTER MIDNIGHT LATE MONDAY NIGHT. THIS
MOISTURE IS PROGGED TO CONTINUE MOVING EAST INTO AREAS EAST OF THE
LARAMIE RANGE BY AROUND MIDDAY TUESDAY. WE ALSO BACKED OFF ON
HIGHS ON TUESDAY AS THIS MID LEVEL MOISTURE MOVES INTO THE AREA.
WE ALSO KEPT CHANCE POPS GOING ACROSS THE AREA ON TUESDAY NIGHT
BEFORE DRIER AIR MOVES IN BEHIND THE TROF.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
MAIN FORECAST CONCERN WILL BE WARM TEMPERATURES AND DIURNAL
THUNDERSTORMS. WED NIGHT SPLIT SOUTHWEST FLOW ACROSS INTERMOUNTAIN
WEST HAS A SHORTWAVE/VOR FEATURE WORKING OUT OF FOUR CORNERS INTO
CO/KS AS FRONTAL BOUNDARY HANGS ACROSS SRN WY/NEB PANHANDLE. MAIN
MOISTURE FOCUS WITH HIGHER PW VALUES AND INSTABILITY STAY EAST OF
SNY OVERNIGHT. THU NITE/FRI SE UPSLOPE FLOW LOOKS TO ADVECT
MOISTURE UP TO LARAMIE RANGE FOR INCREASED RISK OF PCPN. TEMPS
LOOK TO BE JUST SLIGHTLY COOLER THU WITH 700MB TEMPS DROPPING
ABOUT 2C FROM PREVIOUS MODEL RUN...WHICH YIELDS 3-5 DEGREE DROP
BUT STILL MID 80S TO LOWER 90S ACROSS THE CWA. ON FRIDAY
SUBTROPICAL HIGH AND HEIGHTS BUILD NORTH WITH RETURN OF +17C 700MB
TEMPS AND +19C BY SATURDAY WHICH LOOKS TO BE WARMEST DAY. MONSOON
MOISTURE RETURN ACCORDING TO GFS WILL HOLD OFF UNTIL SUNDAY
NIGHT/MON...SO LOOK FOR NORMAL DIURNAL THUNDERSTORMS WITH HIGHER
POPS ENTERING SUNDAY NIGHT.

&&

.AVIATION...18Z TAF ISSUANCE...
020-030 CIGS IN WRN NEBR PANHANDLE LIFTING WITH SOME WNW FLOW
ALOFT HELPING TO DISSIPATE. SOUTHEAST SURFACE FLOW CONTINUES WITH
STRONGEST WINDS AIA AND SNY. WITH CU FORMING ALONG FRONT RANGE AND
SFC INSTABILITY IN PANHANDLE COULD SEE A FEW TSTMS AFT 22Z FROM
CYS EAST TO SNY AND NORTH TO CDR. DRIER AIR STILL FILTERING IN
FROM WEST OF LARAMIE RANGE SO DO NOT EXPECT MORE THAN ISOLD
COVERAGE. MAY BE SOME MVFR CONDITIONS NEAR SOME OF THE TSTMS BU
MAINLY VFR CONDITIONS WILL PREVAIL. CLR TO SCT CLOUDS AFT 03Z.

&&

.FIRE WEATHER...DRY AIR WILL CONTINUE TO DOMINATE AREAS WEST OF
THE LARAMIE RANGE THIS AFTERNOON AND MONDAY WITH RELATIVE
HUMIDITIES AROUND 10 TO 15 PERCENT. A FAIRLY STRONG MID LEVEL TROF
IS EXPECTED TO TRACK EAST ACROSS THE CANADIAN PROVIDENCES ON
TUESDAY WHICH WILL INCREASE DEWPOINTS AND HUMIDITIES ACROSS
SOUTHEAST WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...REC
LONG TERM/AVIATION...SLA
Hazardous weather outlook, Jul 24, 4:27 PM MDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT SUN JUL 24 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-251115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
427 PM MDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING
ACROSS THE AREA. THE MOST NUMEROUS STORMS WILL BE EAST OF THE
LARAMIE RANGE. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG
CONTAINING HAIL AND GUSTY WINDS. THESE THUNDERSTORMS WILL BE SLOW
MOVING SO HEAVY RAIN WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 24, 5:00 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT SUN JUL 24 2011

WYZ118-119-242345-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
500 PM MDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 545
PM MDT...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GUN BARREL...OR 18 MILES
NORTHEAST OF CHEYENNE...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HILLSDALE AROUND 540 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jul 24, 5:06 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       12 W ALBIN              41.42N 104.33W
07/24/2011  E2.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            THE RAIN BEGAN AROUND 3 PM.

&&

DDEAL
Local storm report, Jul 24, 5:11 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             1 NE CARPENTER          41.04N 104.33W
07/24/2011  E1.75 INCH       LARAMIE            WY   PUBLIC

&&

DDEAL
Local storm report, Jul 24, 5:18 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             4 S GUN BARREL          41.38N 104.35W
07/24/2011  E1.75 INCH       LARAMIE            WY   TRAINED SPOTTER

            NEAR COUNTY ROADS 147 AND 227.

&&

HAHN
Special weather statement, Jul 24, 5:41 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MDT SUN JUL 24 2011

WYZ117>119-250045-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
541 PM MDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 645
PM MDT...

AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A CLUSTER OF THUNDERSTORMS FROM NORTH CHEYENNE TO BURNS TO CARPENTER.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZED HAIL ARE EXPECTED WITH THE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CHEYENNE AROUND 545 PM MDT.
FOX FARM-COLLEGE AROUND 555 PM MDT.
SOUTH GREELEY HIGHWAY AROUND 600 PM MDT.

PEOPLE PLANNING OUTDOOR ACTIVITIES SHOULD TAKE SHELTER FROM THE
THUNDERSTORMS AND ESPECIALLY THE LIGHTNING.

WHEN THUNDER ROARS...GO INDOORS.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 357 AND
386.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 2 AND 9.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Special weather statement, Jul 24, 5:44 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
544 PM MDT SUN JUL 24 2011

WYZ117-118-250045-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
544 PM MDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 645
PM MDT...

AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHEYENNE...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

WHEN OUTSIDE...MOVE INDOORS TO A SAFE SHELTER.

WHEN THUNDER ROARS...GO INDOORS.

THIS STORM WILL BE NEAR...
FOX FARM-COLLEGE AROUND 555 PM MDT.
SOUTH GREELEY HIGHWAY AROUND 600 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 359 AND
370.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 6 AND 9.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:16 PM MDTSevere Thunderstorm WarningCYSLaramie41 min
Jul 24, 3:55 PM MDTSevere Thunderstorm WarningCYSLaramie65 min
Jul 24, 4:51 PM MDTSevere Thunderstorm WarningCYSLaramie32 min
Jul 24, 5:52 PM MDTFlash Flood WarningCYSLaramie3 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.